Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 209, NWS Des Moines, IA

June 30, 2014Calhoun County, Pocahontas County, Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2014, 2:30 AM CDT for Calhoun County, Pocahontas County, Sac County, Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2014, 2:30 AM CDT (07:30 UTC)
Expired
Jun 30, 2014, 3:30 AM CDT
In force
60 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
2.3
Supercell composite
24.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS53 KDMX 300730
SVRDMX
IAC025-151-161-300830-
/O.NEW.KDMX.SV.W.0209.140630T0730Z-140630T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
  NORTHERN SAC COUNTY IN WEST CENTRAL IOWA...
  WESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...

* UNTIL 330 AM CDT

* AT 230 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKESIDE...
  OR 5 MILES SOUTHEAST OF STORM LAKE...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAC CITY...ROCKWELL CITY...MANSON...SOUTH TWIN LAKE...NORTH TWIN
  LAKE...SCHALLER...POMEROY...FONDA...EARLY...TWIN LAKES...LYTTON...
  PALMER...NEMAHA...VARINA...JOLLEY...YETTER...SAC CITY MUNICIPAL
  AIRPORT AND TWIN LAKES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4256 9533 4256 9492 4277 9492 4278 9491
      4262 9444 4223 9481 4253 9537
TIME...MOT...LOC 0730Z 295DEG 20KT 4260 9511 

HAIL...0.88IN
WIND...60MPH

$$

REV
2 follow-up statements
960 
WWUS53 KDMX 300805
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
305 AM CDT MON JUN 30 2014

IAC025-151-161-300830-
/O.CON.KDMX.SV.W.0209.000000T0000Z-140630T0830Z/
POCAHONTAS IA-SAC IA-CALHOUN IA-
305 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHERN POCAHONTAS...NORTHERN SAC AND WESTERN CALHOUN
COUNTIES...

AT 305 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF SAC CITY...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL AND TORRENTIAL 
RAINFALL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. PONDING OF WATER 
IS ALSO POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...SOUTH TWIN LAKE...NORTH TWIN
LAKE...SCHALLER...POMEROY...FONDA...EARLY...TWIN LAKES...LYTTON...
PALMER...NEMAHA...VARINA...JOLLEY...YETTER...SAC CITY MUNICIPAL
AIRPORT AND TWIN LAKES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4256 9533 4256 9492 4277 9492 4278 9491
      4262 9444 4223 9481 4253 9537
TIME...MOT...LOC 0805Z 295DEG 20KT 4252 9487 

HAIL...0.88IN
WIND...60MPH

$$

REV
937 
WWUS53 KDMX 300829
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
329 AM CDT MON JUN 30 2014

IAC025-151-161-300839-
/O.EXP.KDMX.SV.W.0209.000000T0000Z-140630T0830Z/
POCAHONTAS IA-SAC IA-CALHOUN IA-
329 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POCAHONTAS...NORTHERN
SAC AND WESTERN CALHOUN COUNTIES WILL EXPIRE AT 330 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

LAT...LON 4256 9533 4256 9492 4277 9492 4278 9491
      4262 9444 4223 9481 4253 9537
TIME...MOT...LOC 0826Z 295DEG 20KT 4252 9487 

$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:41 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 29, 11:41 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1141 PM CDT SUN JUN 29 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 354 PM CDT SUN JUN 29 2014

MORNING CONVECTION HAS DIMINISHED THIS AFTERNOON WITH SOME LINGERING
WEAK ACTIVITY LEFT OVER FAR NORTHERN IOWA. THE MORNING ACTIVITY IN
ADDITION TO THE MCS OVER KANSAS HAS LEFT A LARGE CLOUD DEBRIS FIELD
OVER MUCH OF THE AREA THAT HAS LIMITED SFC HEATING AND INSTABILITY
THROUGH MUCH OF THIS REGION. CLEARING HAS DEVELOPED OVER SOUTHEAST
NEBRASKA AND INTO WESTERN IOWA THE PAST HOURS AND HAS BEGUN TO ERODE
THE CONVECTIVE INHIBITION THROUGH THAT AREA ALONG WITH MLCAPES
INCREASING TO NEAR 4000 J/KG. THIS CAN BE SEEN AS WELL WITH THE 18Z
KOAX SOUNDING WITH MUCH OF THE INHIBITION HAVING ERODED BY LAUNCH
TIME. AN UPPER SHORT WAVE WILL MOVE OVER THE REGION OF INSTABILITY
THE NEXT FEW HOURS AND SHOULD TRIGGER MORE ORGANIZED THUNDERSTORM
ACTIVITY THAT WILL MOVE INTO CENTRAL AND SOUTHERN IOWA FROM LATE
AFTERNOON THROUGH MID EVENING. DEEP LAYER SHEAR TO NEAR 50 KTS WILL
BE SUPPORTIVE OF SUPERCELL DEVELOPMENT INITIALLY. FAT CAPE VALUES
THROUGH THE PROFILE SUGGEST GOOD UPDRAFT ACCELERATION POTENTIAL
SUPPORTIVE OF VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER. LOW
LEVEL SRH VALUES NEAR 200 M2/S2 ALONG WITH LCL VALUES BELOW 1000 M
IN ADDITION TO BEST UPDRAFT HELICITY VALUES INTO SOUTHWEST IOWA
SUGGEST THERE IS A TORNADIC POTENTIAL. THE STORMS SHOULD EVOLVE INTO
BOWING SEGMENTS WITH POTENTIAL FOR EMBEDDED HP SUPERCELL STRUCTURES
WITH THE THREAT CHANGING TO A DAMAGING WIND THREAT WITH WINDS IN
EXCESS OF 70 MPH POSSIBLE. IN ADDITION...THE 0-3 KM SHEAR VECTOR
AROUND 35 KTS TO THE EAST TO NORTHEAST MAY STILL BE FAVORABLE
MESOVORTICES THAT MAY PRODUCE A TORNADO OR ENHANCES AREAS OF HIGH
WINDS.

HEAVY RAIN IS ALSO A THREAT WITH PWAT VALUES UP TO 1.75 INCHES AND
ESPECIALLY NEAR ANY SUPERCELL DEVELOPMENT. NOT OVERLY CONFIDENT IN
AREAL COVERAGE OF HEAVY RAIN THUS HAVE HELD OFF ON A FLASH FLOOD
WATCH AT THIS POINT. THE BEST POTENTIAL WILL BE ALONG AND SOUTH OF
HIGHWAY 30.

PRIMARY FRONTAL BOUNDARY CURRENTLY EXTENDS FROM WESTERN
MINNESOTA THROUGH THE FAR NW CORNER OF IA AND INTO CENTRAL NEBRASKA.
SFC LOW PRESSURE STILL REMAINS IN EASTERN COLORADO. THE BOUNDARY
WILL MOVE LITTLE OVERNIGHT AS THE LOW PRESSURE SHIFTS SLOWLY
NORTHEAST OVERNIGHT. THE LOW LEVEL JET WILL STRENGTHEN OVERNIGHT AND
SHOULD LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT. THE MAIN FOCUS
FOR THUNDERSTORMS TOWARDS 12Z SHOULD BE ACROSS THE NORTHWEST.
CERTAINLY A SEVERE POTENTIAL WITH THESE STORMS WHICH MAY BE A
PRELUDE FOR MONDAY.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 354 PM CDT SUN JUN 29 2014

THE UPPER MIDWEST REMAINS UNDER THE INFLUENCE OF A LARGE UPPER LOW
OVER SOUTHERN CANADA.  THE LOW WILL CONTINUE TO CREATE A VERY FAST
ZONAL FLOW ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST.
CONVECTION MAY BE ONGOING MONDAY MORNING AND THERE IS SOME QUESTION
AS TO WHAT AFFECT THAT WILL HAVE ON CONVECTION DURING THE REST OF
THE DAY.  A QUASI-STATIONARY FRONTAL BOUNDARY WILL BE THE FOCUS FOR
ANY NEW CONVECTION AS A TROUGH/SHORTWAVE ROTATES AROUND THE UPPER
LOW INTO THE NORTHERN PLAINS/UPPER MIDWEST DURING THE MORNING.  THIS
WILL PROVIDE MORE THAN ADEQUATE MID LEVEL FORCING.  GIVEN THE AMOUNT
OF INSTABILITY AS CAPES QUICKLY INCREASE TO 4000 J/KG THROUGH THE
MORNING AND THE MOIST LOW LEVELS STORMS SHOULD QUICKLY GROW UPSCALE
AND GIVEN SHEAR PROFILES...WILL BECOME SUPERCELLS.  ONCE AGAIN...ALL
MODES OF SEVERE WEATHER WILL BE POSSIBLE.  PWATS ALSO INCREASE TO
NEARLY 2 INCHES.  I WAS CONSIDERING A FLASH FLOOD WATCH FOR MONDAY
BUT IT DOES APPEAR STORMS WILL MOVE QUICKLY AND IT WILL ALSO DEPEND
ON WHERE THE RAIN FALLS TONIGHT...FOR WHICH THE STORMS HAVE NOT
MATERIALIZED YET...SO I WILL HOLD OFF ON ANY FLASH FLOOD WATCH BUT
DEFER THAT TO THE MID SHIFT.

THE FRONTAL BOUNDARY DOES SHIFT EAST OUT OF CENTRAL IOWA BY 01/00Z
SO ANY EVENT ON MONDAY WILL LIKELY BE DURING THE DAY AND DIMINISHING
BY LATE AFTERNOON/EARLY EVENING.  ON TUESDAY A SECONDARY COLD FRONT
SWEEPS IOWA WITH YET ANOTHER WAVE COMING DOWN FROM THE CANADIAN
LOW...WHICH IS WELL EAST BY THIS TIME.  INSTABILITY IS MUCH LESS
HOWEVER AND ALL THAT IS EXPECTED IS SHOWERS WITH AN ISOLATED
THUNDERSTORM POSSIBLE DURING PEAK HEATING.  THAT WILL SWEEP EAST
DURING THE EVENING.  FINALLY THEN AN UPPER RIDGE BUILDS OVER THE
ROCKIES AS SURFACE HIGH PRESSURE SLIDES INTO THE UPPER MIDWEST.
COOLER TEMPS ARE ON THE WAY FOR MID WEEK AND MUCH DRIER CONDITION
CAN BE EXPECTED.

BY LATE IN THE WEEK AND INTO THE WEEKEND MODELS DIVERGE ON THEIR
SOLUTIONS BUT THEY ALL DEVELOP A SHORTWAVE THAT TOPS THE RIDGE IN
THE ROCKIES.  THE EURO IS WEAKER WITH THE WAVE AND KEEPS IN ACROSS
THE NORTHERN PLAINS INTO THE GREAT LAKES.  THE GFS AND CANADIAN ARE
DEEPER WITH THE SHORTWAVE AND DROP IT INTO THE UPPER MIDWEST.  THE
GFS AND CANADIAN SEEM REASONABLE GIVEN THE HEIGHT OF THE UPPER RIDGE
OUT WEST AND THE STRENGTH OF THE VORT MAX TOPPING THE RIDGE.  IT
SHOULD DIG DEEPER THAN THE EURO SUGGESTS.  FOR THAT REASON I HAVE
CHANCE POPS IN THE FORECAST NEXT WEEKEND.

&&

.AVIATION...30/06Z
ISSUED AT 1129 PM CDT SUN JUN 29 2014

VCTS WILL CONTINUE TO AFFECT KOTM FOR BEGINNING OF PERIOD BEFORE
PUSHING EASTWARD. WINDS WILL BECOME LIGHT...AND WITH AMPLE LOW
LEVEL MOISTURE ANTICIPATE BR/FG AT SITE NEAR 12Z. HAVE TRENDED TO
MVFR CONDITIONS...THOUGH IFR OR LOWER ARE POSSIBLE AT TIMES.
VISIBILITIES WILL LIFT SHORTLY AFTER 12Z. ADDITIONAL TSRA EXPECTED
IN THE AFTERNOON/EVENING HOURS. HAVE ONLY INCLUDED VCTS ATTM GIVEN
UNCERTAINTIES IN TIMING AND LOCATION. HOWEVER...MVFR OR LOWER
VISIBILITIES AND CEILINGS CAN BE EXPECTED WITH TSRA...ALONG WITH
STRONG AND GUSTY WINDS. BEHIND SYSTEM WINDS WILL SHIFT TO THE
NORTHEAST.

&&

.HYDROLOGY...
ISSUED AT 337 AM CDT SUN JUN 29 2014

LITTLE CHANGE IS ANTICIPATED OVER THE NEXT 24 TO 36 HOURS...SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WITH SOME OF THE
STORMS OVER THE REGION. COVERAGE IS NOT ANTICIPATED TO BE
WIDESPREAD AT THIS TIME...BUT LOCALIZED PONDING OF WATER AND
STREET FLOODING COULD OCCUR. BY MONDAY...MORE WIDESPREAD HEAVY
RAINFALL WILL BE POSSIBLE AS A STRONGER STORM AND STRONGER UPPER
LEVEL WINDS COMBINE TO REALIZE THE HIGH MOISTURE CONTENT OF THE
ATMOSPHERE. THE POTENTIAL FOR FLASH FLOODING IS MORE LIKELY MONDAY
INTO THE EARLY EVENING. ANY ADDITIONAL RAINFALL WILL LIKELY STRESS
RIVER LEVELS AND AREA STREAM BASINS...ESPECIALLY BY MONDAY EVENING
AND INTO MID WEEK IF SIGNIFICANT RAINFALL OCCURS. THIS WILL BE
CLOSELY MONITORED OVER THE NEXT 36 HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-
POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE-WEBSTER.

&&

SHORT TERM...DONAVON
LONG TERM...FAB
AVIATION...AWB
HYDROLOGY...REV
Hazardous weather outlook, Jun 29, 4:37 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
437 PM CDT SUN JUN 29 2014

IAZ044>050-057>062-070>075-081>086-092>097-302145-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
437 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE
THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT FROM 6 PM TIL
MIDNIGHT. VERY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS
WHICH WILL PRODUCE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED MONDAY. A FEW OF THESE STORMS LIKELY
WILL BE SEVERE WITH SIGNIFICANT DAMAGING WINDS...LARGE HAIL AND A
FEW TORNADOES ARE ALL POSSIBLE. MONDAY EVENING THE THREAT WILL BE
CONFINED SOUTHEAST OF A TAMA TO LAMONI LINE. VERY HEAVY RAINFALL
WILL OCCUR WITH STORMS AND FLASH FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...TONIGHT
AND AGAIN MONDAY.

IAZ004>007-015>017-023>028-033>039-302145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
437 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL
POSSIBLE. TONIGHT THE THREAT WILL MAINLY BE DAMAGING WIND. VERY
HEAVY RAINFALL IS POSSIBLE WITH THE POTENTIAL FOR LOCALIZED
FLOODING. ANOTHER AREA OF STORMS MAY DEVELOP OVER NORTHWEST IOWA
LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE AS WELL.

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS
...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MAY BE ONGOING EARLY MONDAY AND INCREASE IN STRENGTH
DURING THE DAY. THESE STORMS WILL HAVE A SEVERE THREAT THROUGH
MID AFTERNOON BEFORE THE ACTIVITY SHIFTS TO THE SOUTHEAST OF THE
AREA. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL
POSSIBLE MONDAY. VERY HEAVY RAINFALL MAY OCCUR WITH STORMS WITH
LOCALIZED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT THEN AGAIN
MONDAY.

In the hours before

Local storm report, Jun 29, 10:32 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 WSW ACKLEY            42.54N 93.07W
06/29/2014                   HARDIN             IA   LAW ENFORCEMENT

            WATER RUNNING OVER ROAD. ROAD CLOSED BY
            COUNTY DUE TO IMPASSABLE CONDITIONS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 29, 10:40 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      3 N NEW PROVIDENCE      42.32N 93.17W
06/29/2014                   HARDIN             IA   LAW ENFORCEMENT

            28000 BLOCK OF 260TH STREET ( COUNTY S55 AND
            260TH STREET ) WASHED OUT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 29, 10:43 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1043 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      REINBECK                42.32N 92.60W
06/29/2014                   GRUNDY             IA   PUBLIC

            HIGHWAY 175 NORTH OF REINBECK CLOSED BY
            COUNTY OFFICIALS - WATER OVER ROAD. OTHER
            ROADS AROUND REINBECK ALSO COVERED BY WATER
            BUT PASSABLE.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 29, 10:50 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TSTM WND GST     3 ESE PELLA             41.39N 92.87W
06/29/2014  M61 MPH          MARION             IA   MESONET

            PELLA HIGHWAY 163 IDOT RWIS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Jun 29, 11:02 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT SUN JUN 29 2014

IAZ050-061-062-074-075-300500-
JASPER IA-MAHASKA IA-TAMA IA-MARION IA-POWESHIEK IA-
1102 PM CDT SUN JUN 29 2014

...STRONG WINDS ENTERING EAST CENTRAL IOWA...

AT 1102 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
WITH THE LEADING EDGE ALONG A LINE EXTENDING FROM NEAR GRINNELL TO 3
MILES WEST OF WHAT CHEER...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWTON...OSKALOOSA...PELLA...GRINNELL...MONTEZUMA...TAMA...
BROOKLYN...NEW SHARON...EDDYVILLE...ROCK CREEK LAKE...IOWA
SPEEDWAY...SULLY...FREMONT...KELLOGG...BEACON...UNIVERSITY PARK...
HOLIDAY LAKE...LYNNVILLE...MALCOM AND DEEP RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 9241 4122 9241 4116 9256 4116 9270
      4168 9311 4209 9231 4151 9230
TIME...MOT...LOC 0402Z 234DEG 38KT 4174 9278 4139 9243

SMALL
Local storm report, Jun 30, 1:56 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      6 SW GILBERTVILLE       42.36N 92.30W
06/30/2014                   BLACK HAWK         IA   LAW ENFORCEMENT

            10500 BLOCK OF DYSART ROAD CLOSED - RUNNING
            WATER OVER ROAD. ROAD IMPASSABLE CLOSED BY
            COUNTY OFFICIALS.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:02 PM CDTTornado WarningDMXHamilton, Webster43 min
Jun 29, 7:29 PM CDTSevere Thunderstorm WarningDMXButler, Franklin46 min
Jun 29, 7:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more22 hr
Jun 29, 7:34 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster41 min
Jun 29, 7:36 PM CDTTornado Warning Tornado observedDMXHamilton, Hardin39 min
Jun 29, 7:37 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene53 min
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningDMXBremer, Butler17 min
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin52 min
Jun 29, 8:15 PM CDTTornado WarningDMXGrundy, Hardin30 min
Jun 29, 8:24 PM CDTFlash Flood WarningDMXHamilton, Hardin6 hr
Jun 29, 8:41 PM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 29, 8:43 PM CDTTornado WarningDMXGrundy, Tama32 min
Jun 29, 8:44 PM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Tama6 hr
Jun 29, 8:46 PM CDTRiver Flood WarningDMXWebster3 days
Jun 29, 8:49 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union41 min
Jun 29, 9:08 PM CDTRiver Flood WarningDMXMarshall5 days
Jun 29, 9:11 PM CDTTornado Warning Tornado observedDMXBlack Hawk, Tama34 min
Jun 29, 9:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Jun 29, 10:44 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene46 min
Jun 29, 11:02 PM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek58 min
Jun 30, 2:42 AM CDTAreal Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 3:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk, Story63 hr
Jun 30, 4:03 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk7 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXDavis, Wapello3 days
Jun 30, 4:08 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster52 min
Jun 30, 4:15 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth45 min
Jun 30, 4:23 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 6:09 AM CDTFlash Flood WarningDMXCalhoun, Sac10 hr
Jun 30, 9:00 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass30 min
Jun 30, 9:12 AM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 30, 9:29 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie46 min
Jun 30, 9:37 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 30, 10:09 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster51 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie42 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac47 min
Jun 30, 10:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster40 min
Jun 30, 10:55 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright38 min
Jun 30, 10:57 AM CDTSpecial Weather StatementDMXBoone63 min
Jun 30, 10:59 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac46 min
Jun 30, 11:06 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac54 min
Jun 30, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler50 hr
Jun 30, 11:15 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 30, 11:18 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
Jun 30, 11:20 AM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 30, 11:23 AM CDTRiver Flood WarningDMXStory69 hr
Jun 30, 11:24 AM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 30, 11:36 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster39 min
Jun 30, 11:42 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Pocahontas, Sac48 min
Jun 30, 11:44 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster4 days
Jun 30, 11:48 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie42 min
Jun 30, 11:50 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright24 min
Jun 30, 12:04 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 30, 12:07 PM CDTRiver Flood WarningDMXPolk8 days
Jun 30, 12:12 PM CDTFlash Flood WarningDMXAudubon6 hr
Jun 30, 12:12 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster48 min
Jun 30, 12:37 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison53 min
Jun 30, 12:44 PM CDTTornado WarningDMXAdair, Dallas, Guthrie, Madison31 min
Jun 30, 12:49 PM CDTFlash Flood WarningDMXBoone, Hamilton, Story, Webster6 hr
Jun 30, 12:56 PM CDTTornado WarningDMXMarshall, Story34 min
Jun 30, 12:59 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story46 min
Jun 30, 1:10 PM CDTSpecial Weather StatementDMXPolk65 min
Jun 30, 1:10 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 30, 1:16 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Marion, Polk, Warren59 min
Jun 30, 1:25 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Jun 30, 1:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama46 min
Jun 30, 1:38 PM CDTFlash Flood WarningDMXGrundy, Hardin, Marshall, Story, Tama6 hr
Jun 30, 1:46 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie6 hr
Jun 30, 1:46 PM CDTTornado WarningDMXMarion, Warren29 min
Jun 30, 1:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Jun 30, 2:00 PM CDTFlash Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 2:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama45 min
Jun 30, 2:03 PM CDTTornado WarningDMXBlack Hawk, Tama27 min
Jun 30, 2:06 PM CDTSpecial Weather StatementDMXMahaska, Marion69 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren63 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama34 min
Jun 30, 2:17 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren28 min
Jun 30, 2:24 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.